Can amoxicillin be used to treat the flu virus?

Answers (2)

16 Jan 2013

Amoxicillin and other antibiotics are not effective against the flu but are sometimes used if secondary bacterial infections happen as a result of flu but no, antibiotics wont do anything against flu itself. Flu is a virus and antibiotics treat bacterial infections only.

Votes: +1

16 Jan 2013

Antibiotics are never indicated for viruses. Antibiotics should be used only when necessary to treat bacterial infections as antibiotic resistance is a serious and growing health concern. Unfortunately viruses need to run their course, as miserable as they may be but there are antiviral meds to help ease flu symtoms by making symptoms milder, helping you recover quicker as well as prevent from serious flu-induced complications like pneumonia. If you have unfortunately gotten the flu you can call your PCP for recommendations. And I've heard this strain of flu is very unpleasant, so my heart goes out to you if you have contracted it and sending healing thoughts your way!!!

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Amoxicillin - I have a sore throat and happen to have Amoxicilin on hand..Could I start taking this?

... to ward off any flu or strep that may be coming on?

1 answer 17 Nov 2010

Measles Virus Vaccine - My baby received the measles vaccine on Thursday. Yesterday he started?

... vomiting and this morning (Sunday) with diarrhea. Is this normal? He is 9 months old. This is the age for this vaccine in South Africa. He also ...

0 answers 9 Jun 2013

West Nile Virus - I had flu like symptoms about a month ago. When I did not test positive for flu I?

... was tested for WNV. More than a week later that came positive. Since then I gradually got to feeling better. I felt almost well on Wed. Then ...

2 answers 25 Oct 2013

Influenza Virus Vaccine, Inactivated - Can the doctors do anything about eye redness and eye lid?

... swelling after a flu shot? eye redness and eye lid swelling

1 answer 6 Dec 2013